| Catalog Number |
136544500 |
| Medical Device Problem Codes |
Corroded (1131); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant medical products: 11/13 s-rom 40mm m spec+6 hip femoral head; pinnacle mtl ins neut40idx56od hip acetabular liner; unknown hip acetabular cup; srom stm st,36+6l nk,11x16x150 hip femoral stem; unknown hip proximal femoral sleeve.Initial reporter occupation: non-healthcare professional ¿ attorney.
Event or Problem Description
Litigation papers allege: within the two years after surgery, corrosion and friction wear caused large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.Patient has experienced severe pain and discomfort and inflammation in his left thigh and hip area, as well as his groin.Patient also experienced episodes of a grinding and popping sensation in his left hip.Doi: (b)(6) 2010 - dor: none reported (left hip).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Litigation papers allege: within the two years after surgery, corrosion and friction wear caused large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.Patient has experienced severe pain and discomfort and inflammation in his left thigh and hip area, as well as his groin.Patient also experienced episodes of a grinding and popping sensation in his left hip.Doi: (b)(6) 2010 - dor: none reported (right side).Patient is a resident of (b)(6).Update ad 1 may 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.Ppf has no allegations and no revision reported.The unknown depuy pinnacle hip that was reported in the wpc was changed to pinnacle liner.Head and stem were added to the impacted product due to a large amount of toxic cobalt chromium.The right side hip that was reported was changed to left side hip.Doi: (b)(6) 2010 - dor: none reported (left hip).